EconPapers    
Economics at your fingertips  
 

Optimal choice of fiscal policy instruments in a stochastic IS–LM model

Luca Correani, Fabio Di Dio () and S. Patrì

Mathematical Social Sciences, 2014, vol. 71, issue C, 30-42

Abstract: This article derives optimal fiscal rules within a stochastic model of Keynesian type in the context of Poole (1970). By using optimal control theory and applying the Hamilton–Jacobi–Bellman equation, we extend the original Poole results concerning the output stabilization properties of monetary policy to the case of fiscal policy. In particular, we look for the optimal setting of government expenditure and lump-sum taxation in the case that the fiscal authority wishes to keep the product close to a reference value and that the economy is assumed to be affected by stochastic disturbances of real and/or monetary type. According to our findings an expenditure rule is preferable to a taxation rule when the two instruments are independent. The introduction of a fiscal budget rule can make taxation preferable under a certain model parametrization.

Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165489614000389
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:71:y:2014:i:c:p:30-42

DOI: 10.1016/j.mathsocsci.2014.04.002

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matsoc:v:71:y:2014:i:c:p:30-42